Louisiana, 2001Tornado in Louisiana, December 22, 2001
December 22, 2001 · NWS SHV · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $24,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 22, 3:00 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Dec 22, 3:00 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CST SAT DEC 22 2001
FIRST OF A SERIES OF CANADIAN COLD AIR CHUNKS WILL BEGIN TO SPILL
INTO THE AREA LATE TONIGHT IN THE WAKE OF A COLD FRONT CURRENTLY
THROUGH THE DFW AREA. MERGING SHORT WAVES OVER THE CENTRAL AND
NORTHERN PLAINS WILL CAUSE UPPER LOW TO STRENGTHEN AND ACCELERATE
TOWARDS THE GREAT LAKES...THUS OPENING THE COLD AIR GATEWAY. SLOWER
ETA MODEL SHOWING MORE RELIABILITY...SO EXPECT FRONT TO TAKE MOST OF
THE NIGHT MAKING ITS WAY THROUGH NORTH LA. CONVECTION RATHER SPARSE
ALONG LEADING TROF...ONLY SIGNIFICANT THUNDERSTORMS AND HEAVY RAIN
IN EAST TX LAKES. UPPER DIVERGENT PATTERN AS LEFT FRONT QUADRANT OF
JET STREAM DIGS INTO AREA...AND CYLCONIC CURVATURE...TRANSVERSES
FROM SE TX EASTWARD THROUGH CENTRAL LA INTO THE EVENING. INSTABILITY
POCKET INDICATED ON LAPS ANAYSIS EAST OF CLL. THIS MAY ALLOW
REGENERATION OF CONVECTION INTO EAST TX LAKES...WHICH HAS NOT BEEN
UNUSUAL WITH COLD FRONTS...ESPECIALLY LATELY.
LOOKING AT EXTENDED...COOL AIR TO REMAIN IN PLACE UNDER DEEP
NORTHERLY FLOW AS UPPER TROF BECOMES ESTABLISHED OVER EASTERN GREAT
LAKES. COLDER SHOTS OF AIR LOOKING TO ARRIVE AROUND CHRISTMAS...THEN
AGAIN TOWARDS BEGINNING OF FOLLOWING WEEKEND. NO CONVECTIVE
PRECIPITATION AT ALL FORESEEN. OTHER PRECIPITATION NOT OBVIOUS
ENOUGH TO PUT IN FORECAST YET.
SHV 40/55/27/54 3000
MLU 43/58/31/54 6000
TXK 39/52/28/52 2000
TYR 38/53/28/55 1000
LFK 42/58/26/56 2000
VII
.SHV...NONE.
In the hours before
Special weather statement, Dec 22, 10:50 AM CST, 5 hours 31 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221750-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CST SAT DEC 22 2001
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AND
THIS EVENING AS A COLD FRONT MOVES ACROSS THE FOUR STATE REGION.
A LINE OF THUNDERSTORMS OVER NORTHEAST TEXAS WILL MOVE EAST ACROSS
NORTHERN LOUISIANA THIS AFTERNOON...WITH ACTIVITY INCREASING
ELSEWHERE. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THESE
STORMS. WITH INSTABILITY GREATER TO THE SOUTH...LARGE HAIL IS
POSSIBLE ACROSS THE EAST TEXAS LAKES...AND COULD MOVE INTO WEST
CENTRAL LOUISIANA.
DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...ACTIVATION OF
SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS...AND EMERGENCY
MANAGEMENT OFFICIALS...IS NOT ANTICIPATED FOR THIS AFTERNOON OR
EVENING. HOWEVER...WEATHER CONDITIONS SHOULD BE MONITORED...
ESPECIALLY ACROSS SOUTHERN PORTIONS OF EAST TEXAS.
Tornado, Winn
- When
- December 22, 4:21 PM CST to 4:38 PM CST
- Where
- Winn County, 2 mi NE of Winnfield
- Rating
- F1
- Path length
- 8.5 mi
- Path width
- 25 yd
- Property damage
- $24,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 31.933, -92.617
A tornado developed in the southeast quadrant of an HP supercell associated with an eastward moving cold front. Damage was mostly confined to rural timberland with the exception of a few mobile homes which lost windows and portions of their roofs and one ranch style home which lost numerous shingles on the southwest half of the roof. Numerous small and moderate pine trees were snapped and pushed over. This tornado remained within the political boundaries of Winn Parish.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Guam, December 22, 20011 death · 1 event
- Flash Flooding in Puerto Rico, December 22, 2001$300,000 · 4 events
- Blizzard in North Dakota, December 22 to 23, 200115 events
- Blizzard in Minnesota, December 22 to 23, 20015 events
- Heavy Snow and High Wind in California, December 22, 20014 events
- Blizzard in North Dakota, December 22, 20014 events
- High Wind in South Dakota, December 22, 200151 kt wind · 3 events
- Avalanche in Alaska, December 22 to 23, 2001$4,000 · 1 event
- High Wind in Alaska, December 22, 200161 kt wind · 1 event
- Heavy Snow in Nevada, December 22, 20011 event
- Hail in Iowa, December 22, 20010.88 in hail · 1 event
- Hail in Louisiana, December 22, 20010.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5275101.